MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd the manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported during the patient's initial catheter placement, the catheter fractured externally.With 29 cm retained internally and 6 cm externally exposed, the catheter tip position was confirmed post-insertion.While the nurse was withdrawing the guidewire from the catheter, the catheter fractured completely at the 39 cm mark, 10 cm from the puncture site.The catheter was not immediately removed.After trimming the catheter as standard procedure, it was left in place.The catheter's functionality requires ongoing monitoring.The catheter fractured during insert, specifically when the guidewire was withdrawn after catheter placement; since the fracture occurred beyond the intended clipping site, the catheter remained in the patient's body and continued to be used after clipping.No injury reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed but the cause is unknown.The returned product was one 3fr groshong catheter with stiffening stylet.A photograph was also submitted by the complainant for review.No additional information was observed in the photograph which changed the conclusion of the investigation.An initial visual observation revealed the stylet was returned inserted in a segment of catheter about 8.4 inches long.Use residue was observed on the sample.A microscopic observation revealed the catheter experienced a break at 39 cm depth mark.The break was observed to have a smooth/granular fracture surface, as well as even and clean edges on the clear side of the catheter.The blue side was observed to have a slightly rough and uneven fracture surface and edges.The catheter was dissected for inspection of the inner wall, and no damage was observed near the break site.The morphology of the damage is consistent with a tensile break; however, the underlying cause could not be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23704949
Report Number3006260740-2025-09216
Device Sequence Number18809630
Product Code LJS
UDI-Device Identifier00801741087035
UDI-Public(01)00801741087035(11)240801(17)270430(10)REJT3329
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717305
Device Lot NumberREJT3329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown